MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER,

ANGIODYNAMICS SMART PORT; PORT & CATHETER,
Model Number CT75STSD
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 02/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user noted a product issue with the port from a tandem single titanium ct vtx port w silc cath kit.When removing a smartport from a patient that had been placed approximately 7 months prior, it was noted the septum/access membrane of the port had significant damage it.Due to swelling at the placement site during an infusion treatment session, it was determined to immediately remove and replace the port.The port was used once every two weeks for lifelong treatment therapy.It was confirmed by the account that apheresis was used on this patient.There was no report of the patient experiencing any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) smartport.As received, visual damage was noted to the port septum.The septum appears to have been cored and septum material is protruding out of the septum.The customer's complaint description of damage to the septum is confirmed.The septum has been cored and septum material is protruding from the septum.The most likely root cause is the use of a damaged needle or a needle other than a non-coring needle.Er the device dfu, the indications for use state, "the smart port ct power injectable port line is indicated for any patient requiring repeated access of the vascular system, for delivery of medications, nutritional supplementation, fluids, blood, blood products, and sampling of blood and power injection of contrast media for imaging".There is no indication for apheresis use so the reported use of this device every two weeks for apheresis use, as well as the type of needles used to access the port (i.E.Not a non-coring needle), may be contributing factor to the port septum damage and subsequent leak/extravasation.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.  the review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (dfu) that is provided in the reported kit contains the following directions and precautions: contraindications: angiodynamics port systems should not be implanted in the presence of known or suspected infections, bacteremia, septicemia, and peritonitis, in patients who have exhibited prior intolerance to the materials of construction, or patients whose body size or tissue is insufficient to accommodate the size of the port or catheter.Potential complications: use of angiodynamics port systems involve potential risks normally associated with the insertion or use of any implanted device or indwelling catheter including but not limited to: infection; occlusion; thrombophlebitis, pneumothorax; catheter malposition; migration and inadequate anchoring; hemorrhage; vessel trauma, including puncture, laceration, and erosion of vessel and the skin; catheter pinch-off (compression of the catheter between the clavicle and the first rib); hematoma; clot formation; catheter fragmentation; embolization; cardiac arrhythmia; cardiac puncture; cardiac tamponade; fibrin sheath, endocarditis; implant rejection; thoracic duct injury; thromboembolism; peritonitis; thrombosis; and drug extravasation (leakage).Septum puncture life under qualified testing procedures, the septum allows up to 2,000 punctures when tested at 10 psi using a 22 gauge non-coring needle.This pressure exceeds typical levels experienced in clinical practice.Occlusion may result from clot formation inside the lumen of the catheter, precipitate formation.Inside the port from incompatible drugs, or from catheter tip placement against a vein wall or valve.Needles: use of angiodynamics anti-coring (19 to 22 gauge huber point) needles in all procedures is recommended.These needles have been designed and tested to ensure that septum life is preserved.Needles are for single use only.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key16645607
Report Number1317056-2023-00031
Device Sequence Number15003584
Product Code LJT
UDI-Device IdentifierH787CT75STSD0
UDI-PublicH787CT75STSD0
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberCT75STSD
Device Catalogue NumberCT75STSD
Device Lot Number5655005
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer06/12/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale